Hi, I have been taking 100mg of slow release tramadol a day for 6 years now. The reason I am?
- 13 Nov 2016 by scottyjt
- 13 November 2016
- tramadol, aseptic necrosis, diagnosis
... taking them is because I was diagnosed with bi-lateral avascular necrosis of the hips. I had my right hip replaced 3 years ago and am having my left hip replaced this week. I will in time need to come off the tramadol because the pain I had with the necrosis will have gone away due to the 2 hip replacements. I have been reading on forums of the horror stories people have had trying to come off tramadol. As a result, I am extremely worried that it is going to be a very difficult process. (In saying that, every story I have read, the people have been taking much much higher doses than me).
My question is does anybody have any advice coming off 100mg a day of slow release tramadol. I spoke to my doctor and she said to "just stop" but I know for a fact I shouldn't do that. She did tell me NOT to break the tablet in half. Can anybody give me some advice?
On this site I saw a 50 mg tablet available that your doc could prescribe, and I think I saw a 25 mg tablet too. After you've reduced to the smallest dose, at some point you then would take a pill every other day. Show your doc this statement from this web site. It's under Tramadol and then click on professional. "Withdrawal symptoms may occur if Tramadol Hydrochloride Extended-Release is discontinued abruptly. Clinical experience with tramadol suggests that withdrawal symptoms may be reduced by tapering Tramadol Hydrochloride Extended-Release [see WARNINGS AND PRECAUTIONS (5.10) and DRUG ABUSE AND DEPENDENCE (9.3)]."
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Jun 2010 • 1 answer
Posted 27 Apr 2015 • 2 answers
Posted 7 Dec 2016 • 1 answer
Posted 21 Dec 2016 • 5 answers
Posted 8 Apr 2018 • 3 answers